Asymptotics of multivariate sequences, part III: Quadratic points

Yuliy Baryshnikov, Robin Pemantle

Research output: Contribution to journalArticle

Abstract

We consider a number of combinatorial problems in which rational generating functions may be obtained, whose denominators have factors with certain singularities. Specifically, there exist points near which one of the factors is asymptotic to a nondegenerate quadratic. We compute the asymptotics of the coefficients of such a generating function. The computation requires some topological deformations as well as Fourier-Laplace transforms of generalized functions. We apply the results of the theory to specific combinatorial problems, such as Aztec diamond tilings, cube groves, and multi-set permutations.

Original languageEnglish (US)
Pages (from-to)3127-3206
Number of pages80
JournalAdvances in Mathematics
Volume228
Issue number6
DOIs
StatePublished - Dec 20 2011

Keywords

  • Amoeba
  • Aztec diamond
  • Cube grove
  • Fourier transform
  • Fourier-Laplace
  • Generalized function
  • Hyperbolic polynomial
  • Lacuna
  • Multivariate generating function
  • Quantum random walk
  • Random tiling

ASJC Scopus subject areas

  • Mathematics(all)

Fingerprint Dive into the research topics of 'Asymptotics of multivariate sequences, part III: Quadratic points'. Together they form a unique fingerprint.

  • Cite this